Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 17, 2014, 4:06 AM MST for Mohave County, Arizona. It took effect at May 18, 2014, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2014, 4:06 AM MST (11:06 UTC)
- In effect from
- May 18, 2014, 11:00 AM MST
- Expired
- May 18, 2014, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5551 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WWUS85 KVEF 171106 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 406 AM PDT SAT MAY 17 2014 ...CRITICAL FIRE WEATHER CONDITIONS SUNDAY IN MOHAVE COUNTY... .AN APPROACHING STORM SYSTEM WILL HELP TO INCREASE SOUTHWEST WINDS ON SUNDAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN THIS TIME PERIOD. AZZ102-172200- /O.UPG.KVEF.FW.A.0007.140518T1800Z-140519T0300Z/ /O.NEW.KVEF.FW.W.0011.140518T1800Z-140519T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 406 AM MST SAT MAY 17 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. * WIND...SOUTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 35 MPH OR GREATER. LOCALLY HIGHER GUSTS ARE LIKELY ON EXPOSED RIDGETOPS AND NEAR ANY CANYON OPENINGS. * HUMIDITY...10 PERCENT OR LESS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
4 follow-up statements
757 WWUS85 KVEF 172118 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 218 PM PDT SAT MAY 17 2014 ...CRITICAL FIRE WEATHER CONDITIONS SUNDAY IN MOHAVE COUNTY... .AN APPROACHING STORM SYSTEM WILL BRING INCREASING SOUTHWEST WINDS ON SUNDAY...ESPECIALLY IN THE AFTERNOON AND EVENING. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. AZZ102-181100- /O.CON.KVEF.FW.W.0011.140518T1800Z-140519T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 218 PM MST SAT MAY 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. * WIND...SOUTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 35 MPH OR GREATER. LOCALLY HIGHER GUSTS ARE LIKELY ON EXPOSED RIDGETOPS AND NEAR ANY CANYON OPENINGS. * HUMIDITY...10 PERCENT OR LESS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
633 WWUS85 KVEF 181042 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 342 AM PDT SUN MAY 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS IN MOHAVE COUNTY... .AN APPROACHING STORM SYSTEM WILL BRING GUSTY SOUTHWEST WINDS TO MOHAVE COUNTY THIS AFTERNOON AND EVENING. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND HIGH FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. AZZ102-181815- /O.CON.KVEF.FW.W.0011.140518T1800Z-140519T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 342 AM MST SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...11 AM THROUGH 8 PM THIS EVENING. * WIND...SOUTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 35 MPH OR GREATER. LOCALLY HIGHER GUSTS ARE LIKELY ON EXPOSED RIDGETOPS AND NEAR ANY CANYON OPENINGS. * HUMIDITY...10 PERCENT OR LESS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
567 WWUS85 KVEF 181739 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1039 AM PDT SUN MAY 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS IN MOHAVE COUNTY... .AN APPROACHING STORM SYSTEM WILL BRING GUSTY SOUTHWEST WINDS TO MOHAVE COUNTY THIS AFTERNOON AND EVENING. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...DRY FUELS AND HIGH FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. AZZ102-190300- /O.CON.KVEF.FW.W.0011.140518T1800Z-140519T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 1039 AM MST SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...THROUGH 8 PM THIS EVENING. * WIND...SOUTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS OF 35 MPH OR GREATER. LOCALLY HIGHER GUSTS ARE LIKELY ON EXPOSED RIDGETOPS AND NEAR ANY CANYON OPENINGS. * HUMIDITY...10 PERCENT OR LESS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
440 WWUS85 KVEF 190254 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 754 PM PDT SUN MAY 18 2014 AZZ102-190400- /O.EXP.KVEF.FW.W.0011.000000T0000Z-140519T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 754 PM MST SUN MAY 18 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... WIND HAS DIMINISHED ACROSS THE AREA AND WILL CONTINUE TO DECREASE THIS EVENING ALONG WITH SOME RH RECOVERY. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ BERC HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 17, 3:05 AM MST, 1 hour 1 minute earlier.
Area forecast discussion, May 17, 3:05 AM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 AM PDT SAT MAY 17 2014 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL LEAD TO DRY CONDITIONS AND WELL ABOVE NORMAL TEMPERATURES TODAY. A LOW PRESSURE SYSTEM WILL BRING COOLER WEATHER AREAWIDE BEGINNING ON SUNDAY... ALONG WITH WINDY CONDITIONS IN THE MOJAVE DESERT. AS THE LOW MOVES INTO THE GREAT BASIN DURING THE MIDDLE PART OF THE WEEK THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. && .SHORT TERM...THROUGH SUNDAY NIGHT...EARLY MORNING SATELLITE SHOWS SWATH OF HIGH CLOUDS OVER SOUTHEAST SAN BERNARDINO/SOUTHERN MOHAVE COUNTIES. AREA OF CLOUDS SHOULD EXIT THE COUNTIES IN ANOTHER 3-4 HOURS. MORE HIGH CLOUDS ARE ENHANCING OVER FAR WESTERN NEVADA...HOWEVER MORE WESTERLY FLOW ALOFT WILL TAKE THESE CLOUDS EAST OVER NORTHERN NEVADA. HIGH PRESSURE WILL CONTINUE TO BREAK DOWN TODAY/SUNDAY AS TROUGH OVER THE NORTHEAST PACIFIC SLOWLY SINKS SOUTH INTO THE PACIFIC NORTHWEST ON SUNDAY. INCREASING WIND WILL BE THE MAIN AFFECT ON THE REGION THIS WEEKEND. HI-RES MODELS SHOWING A PUSH OF STRONGER WEST WINDS INTO THE WESTERN MOJAVE DESERT LATE THIS AFTERNOON AND EVENING. ADVISORY CRITERIA BEING MET LOOKS MARGINAL SO HAVE DECIDED AGAINST THE WIND ADVISORY. CONFIDENCE HIGHER THAT ADVISORY CRITERIA WILL BE MET SUNDAY. WILL ALLOW LATER SHIFTS A LOOK AT ADDITIONAL DATA BEFORE MAKING THE FINAL CALL. FORECASTING VERY LITTLE CHANGE IN TEMPERATURES TODAY, WITH A 3-6 DEGREES DROP ON SUNDAY. .LONG TERM...MONDAY THROUGH SATURDAY NIGHT... MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH THE PLACEMENT OF THE UPPER LOW THAT IS DROPPING SOUTH OUT OF THE PACIFIC NORTHWEST. BY MONDAY MORNING THE LOW IS CENTERED OVER NORTHERN CALIFORNIA. THIS WILL KEEP GUSTY WINDS GOING OVER THE SOUTHERN HALF OF THE CWA...BUT WINDS DO LOOK TO BE LIGHTER THEN THEY WERE ON SUNDAY. WE WILL ALSO SEE SOME HEIGHT FALLS WHICH IN TURN WILL BRING SOME SLIGHTLY COOLER TEMPERATURES INTO THE REGION. READINGS ON MONDAY ARE EXPECTED TO BE AROUND 4-6 DEGREES COOLER THEN THEY WERE ON SUNDAY. ANY PRECIPITATION IS STILL EXPECTED TO REMAIN NORTH OF THE AREA MONDAY...BUT AS THE LOW CONTINUES TO DROP SOUTH PRECIPITATION CHANCES WILL START TO INCREASE TUESDAY AFTERNOON ACROSS THE FAR NORTHWEST PORTIONS OF THE CWA...ESPECIALLY NORTHERN INYO AND ESMERALDA COUNTIES. WITH THE CLOSED LOW AND ASSOCIATED COLD POOL ALOFT OVER THOSE AREAS THE ADDED DYNAMICS WILL LEAD TO SOME ISOLATED THUNDERSTORMS. SNOW LEVELS COULD ALSO DROP TO AS LOW AS 7000 FEET IN THE SIERRA AND PLACES LIKE LAKE SABRINA AND SOUTH LAKE COULD RECEIVE A LITTLE ACCUMULATING SNOW. THE LOW WILL CONTINUE TO WOBBLE ACROSS CENTRAL AND SOUTHERN NEVADA/WESTERN UTAH THROUGH WEDNESDAY WITH PRECIPITATION CHANCES EACH DAY ALONG WITH SOME ISOLATED THUNDERSTORMS. IT DOES LOOK LIKE THE GENERAL AREA FOR PRECIPITATION WILL REMAIN OVER THE NORTHERN HALF OF THE CWA WITH DRY CONDITIONS SOUTH. HOWEVER...ANY SLIGHT DEVIATION TO THE TRACK OF THE LOW COULD BRING DIFFERENT RESULTS. TEMPERATURES TUESDAY AND WEDNESDAY ARE ALSO EXPECTED TO BE A FEW DEGREES BELOW NORMAL WITH READINGS IN THE LOWER 80S TO POTENTIALLY UPPER 70S IN LAS VEGAS. THE LOW WILL SLOWLY WEAKEN AND PUSH EAST THURSDAY...BUT A FEW SHOWERS WILL STILL REMAIN OVER THE EASTERN HALF OF THE AREA. HOWEVER BY FRIDAY THE MODELS DO INDICATE HIGH PRESSURE STARTING TO NUDGE INTO THE REGION FROM THE WEST BRINGING DRIER CONDITIONS ALONG WITH WARMING TEMPERATURES. && .FIRE WEATHER...UPGRADED OUR WATCH TO A RED FLAG WARNING FOR SUNDAY. CONFIDENCE HIGH THE GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY VALUES AND VERY DRY FUELS WILL OCCUR IN MOHAVE COUNTY AWAY FROM THE COLORADO RIVER. ELSEWHERE WEST OF THE COLORADO RIVER IN SOUTHERN NEVADA CONDITIONS CONTINUE TO LOOK MARGINAL THAT CRITICAL CRITERIA WILL BE MET SO HELD OFF ON ANY PRODUCTS. && .AVIATION...FOR MCCARRAN...A SOUTH WIND WILL CONTINUE INTO THE MORNING BEFORE WINDS DECREASE AND GO MORE EAST-SOUTHEAST IN THE LATE AFTERNOON AND EARLY AFTERNOON. WIND SPEEDS FROM THE EAST-SOUTHEAST WILL RANGE BETWEEN 6 AND 10 KTS. AFTER 21Z OR 22Z A SOUTHWEST WIND WILL INCREASE WITH GUSTS TO AROUND 25 KNOTS. SUNDAY AFTERNOON GUSTS TO AROUND 30 KTS WILL BE MORE COMMON. NO OPERATIONALLY SIGNIFICANT CLOUDS ARE EXPECTED. TEMPERATURES WILL TOP OUT AT 100F THIS AFTERNOON BEFORE A COOLING TREND STARTS ON SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHWEST WINDS WILL INCREASE THROUGH THE WEEKEND. THE STRONGEST WINDS ARE LIKELY IN AN AREA FROM BARSTOW TO SEARCHLIGHT TO MUCH OF MOHAVE COUNTY...WHERE GUSTS AROUND 30 KNOTS ARE EXPECTED ON SATURDAY AND 35 TO 40 KNOTS WILL BE POSSIBLE ON SUNDAY. NO OPERATIONALLY SIGNIFICANT CLOUDS ARE EXPECTED. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...RED FLAG WARNING FROM 11 AM TO 8 PM MST SUNDAY FOR AZZ102. CA...NONE. && PIERCE/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:17 PM MST | Wind Advisory | VEF | Mohave | 34 hr |
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.